MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted advanix¿ biliary stent was removed from a patient during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2017.According to the complainant, during the stent removal procedure while the physician was removing the stent, the stent broke into two pieces.The broken piece went up into the common bile duct was removed with a balloon extractor and the procedure was completed.The entire device was removed with no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "fine".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the stent has some blackened areas, also it was necked and kinked in the proximal section, the proximal section of the stent was broken, including the barb.Based on the product analysis, most likely some anatomical/procedural factors were encountered during the procedure which may have limited the overall performance of the device.The damages found on the stent are typically made due to grab and pull the stent with the snare during the stent removal, excessive force, procedural and anatomical factors can result in stent breakage during stent removal.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.Labeling review was performed and no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that a previously implanted advanix biliary stent was removed from a patient during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2017.According to the complainant, during the stent removal procedure while the physician was removing the stent, the stent broke into two pieces.The broken piece went up into the common bile duct was removed with a balloon extractor and the procedure was completed.The entire device was removed with no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "fine".

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6888570
Report Number3005099803-2017-02879
Device Sequence Number705908
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534690
Device Catalogue Number3469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;